zbMATH — the first resource for mathematics

On the normality of a class of monomial ideals via the Newton polyhedron. (English) Zbl 1415.13008
Summary: Let \(I=\left\langle x_{1}^{a_{1}},\ldots,x_{n}^{a_{n}}\right\rangle \subset R=K[x_{1},\ldots,x_{n}]\) with \(a_{1},\ldots,a_{n}\) positive integers and \(K\) a field, and let \(J\) be the integral closure of \(I\). A criterion for the normality of \(J\) is developed. This criterion is used to show that \(J\) is normal if and only if the integral closure of the ideal \(\langle x_{1}^{b_{1}},\ldots,x_{n}^{b_{n}},\ldots,x_{r}^{b_{r}}\rangle \subset R[x_{n+1},\ldots,x_{r}]\) is normal, where \(b_{i}\in \left\{ a_{1},\ldots,a_{n}\right\} \) for all \(i\), this generalizes the work of the first author [Rocky Mt. J. Math. 39, No. 1, 1–9 (2009; Zbl 1166.13023)]. If \(l=lcm (a_{1},\ldots,a_{n})\) and the integral closure of \(\left\langle x_{1}^{a_{1}},\ldots,x_{n}^{a_{n}},x_{n+1}^{l}\right\rangle \subset R[x_{n+1}]\) is not normal, then we show that the integral closure of \(\left\langle x_{1}^{a_{1}},\ldots,x_{n}^{a_{n}},x_{n+1}^{s}\right\rangle \) is not normal for any \(s>l\). Also, we give a shorter proof of a main result of H. Coughlin [Classes of normal monomial ideals. Eugene, OR: University of Oregon (PhD Thesis) (2004)].

13B22 Integral closure of commutative rings and ideals
06B10 Lattice ideals, congruence relations
52B20 Lattice polytopes in convex geometry (including relations with commutative algebra and algebraic geometry)
Normaliz; SINGULAR
Full Text: DOI
[1] Al-Ayyoub, I., Normality of monomial ideals, Rocky Mt. J. Math., 39, 1-9, (2009) · Zbl 1166.13023
[2] Al-Ayyoub, I., Results on the Ratliff-Rush closure and the integral closedness of powers of certain monomial curves, Commun. Algebra, 38, 4553-4568, (2010) · Zbl 1211.13007
[3] Bruns, W., Ichim, B., Römer, T., Sieg, R., Sö ger, C.: Normaliz. Algorithms for rational cones and affine monoids. Available at https://www.normaliz.uni-osnabrueck.de
[4] Corso, A.; Huneke, C.; Vasconcelos, W., On the integral closure of ideals, Manuscripta Math., 95, 331-347, (1998) · Zbl 0902.13003
[5] Coughlin, H.: Classes of Normal Monomial Ideals. Ph.D. thesis, University of Oregon, Eugene, OR (2004)
[6] Greuel, G.-M., Pfister, G.: A Singular Introduction to Commutative Algebra. Springer, Berlin (2002) · Zbl 1023.13001
[7] Herzog, J., Hibi, T.: Monomial Ideals. Graduate text in Mathematics 206. Springer, Berlin (2011)
[8] Lindner, M.; Roch, S., On the integer points in a lattice polytope: n-fold Minkowski sum and boundary, Beitr. Algebra Geom., 52, 395, (2011) · Zbl 1230.52028
[9] Reid, L.; Roberts, LG; Vitulli, MA, Some results on normal homogeneous ideals, Commun. Algebra, 31, 4485-4506, (2003) · Zbl 1021.13008
[10] Swanson, I., Huneke, C.: Integral Closure of Ideals, Rings, and Modules. Cambridge University Press, Cambridge (2006) · Zbl 1117.13001
[11] Villarreal, R.H.: Monomial Algebras. Monographs and Research Notes in Mathematics, 2nd edn. CRC Press, Boca Raton (2015)
[12] Vitulli, MA, Some normal monomial ideals, Contemp. Math. Am. Math. Soc. Provid., 324, 205-217, (2003) · Zbl 1038.13006
[13] Vitulli, MA, Weak normalization and weak subintegral closure, “Singularities in algebraic and analytic geometry”, Contemp. Math., 266, 11-22, (2000) · Zbl 0981.13003
[14] Vitulli, MA, On normal monomial ideals, “Topics in algebraic and noncommutative geometry”, Contemp. Math., 324, 205-218, (2003) · Zbl 1038.13006
[15] Zariski, O., Samuel, P.: Commutative Algebra, vol. 2. D. Van Nostrand Co., Inc., Princeton (1960) · Zbl 0121.27801
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.